Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Apr 19, 2017, 8:45 PM EDT for Paulding County, Putnam County, Ohio. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2017, 8:45 PM EDT (00:45 UTC)
- Expired
- Apr 19, 2017, 9:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
Counties Paulding County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 121 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:45 PM EDT | TSTM WND DMG | 1 Ne Paulding, OH | TREES DOWN, SOME STRUCTURE DAMAGE, SMALL SHED BLOWN AWAY. |
| Apr 19, 8:45 PM EDT | HAIL 0.5 | Cecil, OH | |
| Apr 19, 8:55 PM EDT | HAIL 0.5 | Paulding, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS83 KIWX 200045 SPSIWX Special Weather Statement National Weather Service Northern Indiana 845 PM EDT WED APR 19 2017 OHZ004-005-015-016-200115- Henry-Defiance-Putnam-Paulding- 845 PM EDT WED APR 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM...SOUTHEASTERN DEFIANCE...EASTERN PAULDING AND SOUTH CENTRAL HENRY COUNTIES... At 844 PM EDT, a strong thunderstorm was located near Paulding, or 11 miles southwest of Defiance, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Paulding, Kalida, Continental, Glandorf, Oakwood, Dupont, Melrose, Latty, Cecil, Cloverdale, Miller City, Broughton, New Bavaria, Kieferville, Arthur, Charloe, Pleasant Bend, North Creek, Mandale and Wisterman. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4092 8413 4111 8466 4128 8458 4118 8402 TIME...MOT...LOC 0044Z 289DEG 32KT 4117 8453 $$ NWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Apr 19, 8:20 PM EDT, 25 minutes earlier.
Area forecast discussion, Apr 19, 8:20 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 820 PM EDT Wed Apr 19 2017 .SYNOPSIS... Issued at 733 PM EDT Wed Apr 19 2017 A stalling frontal boundary over our area this evening will lift back north late tonight as a strengthening low moves northeast into Wisconsin. This should result in a few more showers and thunderstorms across our area overnight. The cold front associated with the low moving through the upper Great Lakes will sweep east across our area Thursday, likely causing thunderstorms. A few storms may be severe Thursday afternoon, mainly over northeast Indiana, northwest Ohio, and southeast Michigan. Temperatures will remain above normal through Thursday. High pressure will build into the area Friday providing fair weather with cooler temperatures, which will then continue through the weekend. && .SHORT TERM...(This Evening through Thursday) Issued at 246 PM EDT Wed Apr 19 2017 Water vapor shows MCV from overnight convection working into northeast IL and southern Lake Michigan this afternoon while surface frontal boundary has settled into the north. Surface dew points have reached the lower 60s ahead of this boundary with temps into the 70s. Showers and thunderstorms have increased in coverage with afternoon heating and modest mixed layer CAPE around 1500 j/kg despite abundant cloud cover. 0-3km shear has increased substantially from previous model runs and can be attributed to approaching MCV and mid level speed max from upstream overnight convection. Low level convergence near front remains weak but Non supercell tornado (NST) index does spike near frontal boundary late afternoon and early evening. This setup should yield scattered TSRA into the evening with a few strong to isolated severe storms possible with stronger updrafts. Hail and damaging winds primary concern but given the weak boundary and NST parameter cannot rule out a few funnel cloud reports. Front returns northward tonight with some storms still possible into Thursday morning near and north of warm front with 40-45kt low level jet developing. Subsidence from departing MCV may hamper development initially. Focus then shifts to approaching cold front mid day. Deep layer shear still around 30-35 knots with 1500 j/kg mixed layer CAPE. This should support severe weather chances along front over primarily eastern half of area. Winds and hail primary hazards on Thursday. && .LONG TERM...(Thursday Night through Wednesday) Issued at 246 PM EDT Wed Apr 19 2017 Overall quiet long term period currently expected with cool weekend followed by nice warmup next week. Strong system will eject out of Rockies for the weekend but 12z medium range models continue to keep this system in the TN valley with a broad mid level trough and mid level moisture spreading over our area. Surface anticyclone looks rather strong and dry over the Great Lakes with north to northeast low level flow keeping pcpn just south of the area. Have opted to continue trend of keeping PoPs AOB 10 percent given little change in latest model runs. Currently watching low temperatures this weekend as mid to upper 30s possible over northern third of area as this Canadian high pressure settles in. This could lead to some frost potential and will have to monitor. Frost/freeze season/headlines have begun for our area. Mid level ridge then folds into the area late in weekend and early next week with surface high still in control. Models then indicate another warm front to pass through with substantially warmer temps by late in the period. For now will keep these periods dry as well given lack of strong forcing or deep moisture transport at this time. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 733 PM EDT Wed Apr 19 2017 Stalling frontal boundary over nrn IN will lift back north late tonight in response to strengthening low lifting ne from IA. Sct shra/ts expected along the boundary, especially later tonight. Limited coverage expected south of the front so left shra/ts out of FWA taf, with just a VCTS at SBN late tonight. Cdfnt associated with low lifting ne from IA will move across nrn IN Thu. Greatest TS coverage will be across ne IN where front will move through in the aftn. Thus, fcst tempo TS at FWA with just a VCTS at SBN. Swly winds will be strong and gusty tomorrow as the front moves through. Other than in convection, VFR conditions expected through the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT SHORT TERM...Lashley LONG TERM...Lashley AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 19, 3:44 AM EDT, 17 hours 1 minute before
Hazardous Weather Outlook National Weather Service Northern Indiana 344 AM EDT Wed Apr 19 2017 INZ003-004-012>015-020-022-MIZ077-078-200900- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Berrien-Cass MI- 344 AM EDT Wed Apr 19 2017 /244 AM CDT Wed Apr 19 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight A chance for an isolated thunderstorm exists this afternoon and again overnight. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms on Thursday. An isolated strong storm is possible by early afternoon with small hail and gusty winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-200900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 344 AM EDT Wed Apr 19 2017 This hazardous weather outlook is for portions of northern Indiana... southwest Michigan and northwest Ohio. .DAY ONE...Today and Tonight A chance for an isolated thunderstorm exists this afternoon and again overnight. An isolated strong storm with small hail is possible late this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms on Thursday. Isolated to scattered strong to severe thunderstorms are possible in the afternoon with large hail and damaging winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-200900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 AM EDT Wed Apr 19 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight A chance for an isolated thunderstorm exists this afternoon and again overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms on Thursday. An isolated strong storm is possible by early afternoon with small hail and gusty winds possible. Hazardous conditions for small craft are possible Thursday night through Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Apr 19, 6:14 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL LAFAYETTE 40.76N 83.95W
04/19/2017 E0.75 INCH ALLEN OH PUBLIC
&&
GHSpecial weather statement, Apr 19, 8:09 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Northern Indiana 809 PM EDT WED APR 19 2017 INZ009-018-OHZ004-015-200045- Allen-De Kalb-Defiance-Paulding- 809 PM EDT WED APR 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN... SOUTHEASTERN DE KALB...CENTRAL DEFIANCE AND NORTHERN PAULDING COUNTIES... At 809 PM EDT, a strong thunderstorm was located over St. Joe, or near Hicksville, moving east at 40 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Defiance, Hicksville, Paulding, Antwerp, St. Joe, Oakwood, Concord, Newville, Cecil, Arthur, Charloe, The Bend, Spencerville In Dekalb County, Brunersburg, Saint Joe and Mark Center. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4109 8438 4122 8497 4140 8493 4136 8432 TIME...MOT...LOC 0009Z 280DEG 35KT 4130 8485 NWS
Local storm report, Apr 19, 8:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL SPENCERVILLE 41.28N 84.92W
04/19/2017 E1.25 INCH DE KALB IN PUBLIC
FROM SOCIAL MEDIA.
&&
GHLocal storm report, Apr 19, 8:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL HICKSVILLE 41.30N 84.77W
04/19/2017 M0.50 INCH DEFIANCE OH TRAINED SPOTTER
&&
GHLocal storm report, Apr 19, 8:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 4 NE GEORGETOWN 41.26N 84.81W
04/19/2017 M2.00 INCH ALLEN IN TRAINED SPOTTER
&&
GHSpecial weather statement, Apr 19, 8:45 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 845 PM EDT WED APR 19 2017 OHZ004-005-015-016-200115- Henry-Defiance-Putnam-Paulding- 845 PM EDT WED APR 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM...SOUTHEASTERN DEFIANCE...EASTERN PAULDING AND SOUTH CENTRAL HENRY COUNTIES... At 844 PM EDT, a strong thunderstorm was located near Paulding, or 11 miles southwest of Defiance, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Paulding, Kalida, Continental, Glandorf, Oakwood, Dupont, Melrose, Latty, Cecil, Cloverdale, Miller City, Broughton, New Bavaria, Kieferville, Arthur, Charloe, Pleasant Bend, North Creek, Mandale and Wisterman. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4092 8413 4111 8466 4128 8458 4118 8402 TIME...MOT...LOC 0044Z 289DEG 32KT 4117 8453 NWS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:13 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 47 min |
| Apr 19, 10:57 PM EDT | Small Craft Advisory | IWX | 54 hr | |
| Apr 20, 2:08 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 23 min |
| Apr 20, 2:28 PM EDT | Severe Thunderstorm Warning | IWX | Noble | 34 min |
| Apr 20, 5:59 PM EDT | Special Weather Statement | IWX | DeKalb | 31 min |
| Apr 19, 8:09 PM EDT | Special Weather Statement | IWX | Defiance | 36 min |
| Apr 19, 9:00 PM EDT | Special Weather Statement | IWX | Henry | 30 min |
| Apr 20, 3:38 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 21 min |
| Apr 20, 4:39 PM EDT | Special Weather Statement | IWX | Putnam | 36 min |
| Apr 20, 4:54 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 36 min |
| Apr 20, 5:35 PM EDT | Special Weather Statement | IWX | Putnam | 25 min |
| Apr 20, 6:23 PM EDT | Special Weather Statement | IWX | Putnam | 37 min |
| Apr 20, 6:53 PM EDT | Special Weather Statement | IWX | Fulton | 37 min |
| Apr 20, 3:55 PM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Apr 20, 4:06 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 39 min |
| Apr 20, 5:03 PM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 27 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.